How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11389
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

I gave my 6 pound yorkiepoo 1/4 of a tablet of pet armor

This answer was rated:

I gave my 6 pound yorkiepoo 1/4 of a tablet of pet armor Fast Caps for dogs 25lbs. (57mg) for fleas. Now she has shaking spells every once in a while. Almost like jerking - I hope I have not hurt my dog! Will the medicine wear off or do I need to take her to Vet. Help please - need advice
JA: I'm sorry to hear that. Using the wrong medication for fleas can be dangerous. You should definitely talk to the Veterinarian. What is the dog's name and age?
Customer: Molly -11
JA: Is there anything else important you think the Veterinarian should know about Molly?
Customer: No. She is pretty healthy.

Hello. Thanks for writing in. My name is***** and I would be happy to help you. I AM NOT SET UP TO MAKE PHONE CALLS AND DO NOT SEND THE REQUESTS, BUT I WOULD BE HAPPY TO ANSWER ANY QUESTIONS YOU HAVE ONLINE. What you are seeing is a possible side effect of this medication. It will usually wear off but may take a day or two. If she is eating and drinking and seems to be acting normal otherwise, it is not an emergency, but your vet should see her if not better in 24 hours or getting worse at all. Seizures are a possible side effect as well. This is a commonly used medication, but it is typically used more under the name Capstar. It is short acting and really only kills fleas for 24 hours, so it does get eliminated from the body quickly. I am not sure what the pills look like, but if they are not scored to break into 4 pieces, then she may have gotten too much medication. Unless the pill is scored to split that way, the medication may not be evenly distributed in the pill. That goes for any medication. Please let me know if you have any other questions or concerns. Hope this helps.

My goal is to make sure that you get all your question answered and all the information you need. IF YOU ARE SATISFIED WITH MY ANSWER, PLEASE RATE IT. Rating it is the only way I get compensated for helping you, and we can still continue our conversation after rating. If you feel like it is not helpful to you, or if there is more information you need, please respond back to me before rating. Asking more specific questions usually helps a lot. Realize that our conversation is not intended to diagnose or treat a condition. There has to be a valid veterinary-client-patient relationship established with an exam, according to law. You should always follow up with your vet.

Dr. John and other Dog Veterinary Specialists are ready to help you
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. John